Table of Contents Author Guidelines Submit a Manuscript
Journal of Function Spaces
Volume 2018, Article ID 1462825, 6 pages
https://doi.org/10.1155/2018/1462825
Research Article

Existence and Nonexistence of Positive Solutions for Mixed Fractional Boundary Value Problem with Parameter and -Laplacian Operator

School of Mathematics and Statistics, Linyi University, Linyi 276000, Shandong, China

Correspondence should be addressed to Ying Wang; moc.361@1891ywyl

Received 23 April 2018; Accepted 10 June 2018; Published 3 September 2018

Academic Editor: Hugo Leiva

Copyright © 2018 Ying Wang. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

This paper mainly studies a class of mixed fractional boundary value problem with parameter and -Laplacian operator. Based on the Guo-Krasnosel’skii fixed point theorem, results on the existence and nonexistence of positive solutions for the fractional boundary value problem are established. An example is then presented to illustrate the effectiveness of the results.

1. Introduction

In this paper, we consider the existence and nonexistence of positive solution for the following mixed fractional boundary value problem (BVP):where is a parameter, , , , is the Riemann-Liouville derivative operator, is the Caputo fractional derivative operator, is the -Laplacian operator defined by , , , , , and and satisfies , and is a continuous function.

The theory of fractional differential equation has gained interesting by many researchers due to its deep real world background and, in recent years, more and more papers concern the boundary value problems for fractional-order differential equations; see [127]. In [28], Wang, Xiang and Liu use Krasnoselskii’s fixed point theorem and Leggett-Williams theorem to obtain the existence results of BVP, which is given in the following:where , , , and are Riemann-Liouville derivative operators, is the -Laplacian operator defined by , and is a continuous function.

Lu et al. in [29] investigated the BVPwhere , , and are Riemann-Liouville derivative operators, is the -Laplacian operator defined by , and is a continuous function. By the use of Guo-Krasnosel’skii fixed point theorem, the existence and multiplicity results of BVP (3) are obtained.

In this paper, we study the existence and nonexistence of positive solutions for the mixed fractional boundary value problem as BVP (1), which leads to lots of difference and new features. On one hand, compared to the papers mentioned above, which only involve one derivative, our study involves both the Riemann-Liouville fractional derivative and the Caputo fractional derivative, which making the studied problems difficult. On the other hand, under different combinations of superlinearity and sublinearity of the function , results on the existence and nonexistence of positive solutions are received and the impact of the parameter on the existence and nonexistence of positive solutions is also obtained.

2. Preliminaries and Lemmas

Definition 1 (see [30, 31]). The Caputo fractional-order derivative of orders and , , is defined as where , , denotes the natural number set, , and denotes the integer part of .

Definition 2 (see [30, 31]). Let and let be piecewise continuous on and integrable on any finite subinterval of . Then for , we call the Riemann-Liouville fractional integral of of order .

Lemma 3 (see [30, 31]). Let , . Then where and is the smallest integer greater than or equal to .

Let ; then , and we now consider the following BVP:

Lemma 4 (see [32]). If , then BVP (7) has a unique solutionwhere

For any given , consider the following BVP:By analysis, we know that (11) can be decomposed into the BVP (7) and the BVP

Lemma 5. If , then BVPhas a unique solutionwhere

Proof. By Lemma 3, BVP (13) is equivalent to the following integral equation: Conditions imply that That is, By , we get Combining (16) and (18), we can obtain (14). The proof is completed.

Lemma 6. The Green functions and defined separately by (9) and (15) have the following properties:
(1) and are continuous.
(2) .

Proof. Obviously, (1) holds, in the following, and we proof (3). From the definition of , for , we know that (3) holds.
For , we have and then so we know that . It is also defined by , and we obtain that . Thus, we get that (3) holds. The proof is completed.

Let ; then is a Banach space with the norm For any , , denote where and then is a positive cone in . Define an integral operator byWe know that is a positive solutions of BVP (1) if and only if is a fixed point of in .

Lemma 7. is a completely continuous operator.

Proof. By the routine discussion, is well defined and we only prove . For any , , by Lemma 6, we haveand thenOn the other hand, for , by Lemma 6, we getBy (23) and (24), we can prove that Therefore, we have .
According to the Ascoli-Arzela theorem and the continuity of , we get that is completely continuous. The proof is completed.

Lemma 8 (see [33]). Let be a positive cone in a Banach space; , , and are bounded open sets in , , and , is a completely continuous operator. If the conditions, , , and , or, , , and , are satisfied, then has at least one fixed point in .

3. Main Results

Denote

3.1. Existence of BVP (1)

Theorem 9. Assume ; then BVP (1) has at least one positive solution forwhere we impose , if , and , if .

Proof. For any satisfying (26), there exists such thatBy the definition of , there exists such thatLet . For any , , by the definition of , we know that Thus, for any , by (28) and (29), we haveHence, for any , by Lemmas 6 and (30), we conclude thatThen, we have On the other hand, by the definition of , there exists such thatChoose . Let . For any , by the definition of , we have For any , by (33) and (34), we haveThen, for any , by Lemma 6 and (35), we haveIt follows from the above discussion, (32), (36), and Lemmas 7 and 8, for any , that has a fixed point , so BVP (1) has at least one positive solution ; moreover satisfies . The proof is completed.

By the similar proof as Theorem 9, the following Theorem 10 holds.

Theorem 10. Assume that ; then BVP (1) has at least one positive solution for , where we impose , if , and , if .

3.2. Nonexistence of BVP (1)

Theorem 11. Assume that and ; then there exists , such that for, , BVP (1) has no positive solution.

Proof. By and , there exist positive constants and and and , such that Setting we get Assume that is a positive solution of BVP (1); we will show that it leads to a contradiction. Define , and since , we conclude thatThen, we have , which is a contradiction. Therefore, BVP (1) has no positive solution for . The proof is completed.

By the similar proof as Theorem 11, the following Theorem 12 holds.

Theorem 12. Assume that , , for , and ; then there exists , such that, for , BVP (1) has no positive solution.

4. Examples

Consider the BVPwhere is a parameter, , and Let ; choose , andthen , . By Theorem 9, BVP (41) has at least one positive solution for .

Data Availability

No data were used to support this study.

Conflicts of Interest

The author declares that they have no conflicts of interest.

Acknowledgments

The author was supported financially by the National Natural Science Foundation of China (11701252, 11671185), a Project of Shandong Province Higher Educational Science and Technology Program (J16LI03), the Science Research Foundation for Doctoral Authorities of Linyi University (LYDX2016BS080), the Natural Science Foundation of Shandong Province of China (ZR2018MA016), and the Applied Mathematics Enhancement Program of Linyi University.

References

  1. A. Qian, “Sign-changing solutions for some nonlinear problems with strong resonance,” Boundary Value Problems, vol. 2011, no. 18, 2011. View at Google Scholar · View at MathSciNet
  2. T. Chen, W. Liu, and Z. Hu, “A boundary value problem for fractional differential equation with p-Laplacian operator at resonance,” Nonlinear Analysis. Theory, Methods & Applications. An International Multidisciplinary Journal, vol. 75, no. 6, pp. 3210–3217, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  3. J. Jiang, L. Liu, and Y. Wu, “Positive solutions for p-Laplacian fourth-order differential system with integral boundary conditions,” Discrete Dynamics in Nature and Society, vol. 2012, Article ID 293734, 19 pages, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  4. X. Hao and L. Liu, “Multiple monotone positive solutions for higher order differential equations with integral boundary conditions,” Boundary Value Problems, vol. 2014, no. 74, 2014. View at Publisher · View at Google Scholar · View at MathSciNet
  5. Y. Ding, Z. Wei, J. Xu, and D. O'Regan, “Extremal solutions for nonlinear fractional boundary value problems with p-Laplacian,” Journal of Computational and Applied Mathematics, vol. 288, pp. 151–158, 2015. View at Publisher · View at Google Scholar · View at MathSciNet
  6. Y. Xu and L. Wang, “Breakdown of classical solutions to Cauchy problem for inhomogeneous quasilinear hyperbolic systems,” Indian Journal of Pure and Applied Mathematics, vol. 46, no. 6, pp. 827–851, 2015. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. R. Xu and F. Meng, “Some new weakly singular integral inequalities and their applications to fractional differential equations,” Journal of Inequalities and Applications, vol. 2016, no. 78, 2016. View at Publisher · View at Google Scholar · View at MathSciNet
  8. Y. Guan, Z. Zhao, and X. Lin, “On the existence of positive solutions and negative solutions of singular fractional differential equations via global bifurcation techniques,” Boundary Value Problems, vol. 2016, no. 1, article 141, 2016. View at Publisher · View at Google Scholar · View at Scopus
  9. J. Jiang and L. Liu, “Existence of solutions for a sequential fractional differential system with coupled boundary conditions,” Boundary Value Problems, vol. 2016, no. 159, 2016. View at Google Scholar · View at MathSciNet
  10. X. L. Lin and Z. Q. Zhao, “Iterative technique for a third-order differential equation with three-point nonlinear boundary value conditions,” Electronic Journal of Qualitative Theory of Differential Equations, vol. 12, pp. 1–10, 2016. View at Google Scholar · View at MathSciNet
  11. T. Ren, S. Li, X. Zhang, and L. Liu, “Maximum and minimum solutions for a nonlocal p-Laplacian fractional differential system from eco-economical processes,” Boundary Value Problems, vol. 2017, no. 118, 2017. View at Publisher · View at Google Scholar · View at MathSciNet
  12. Y. Zou and G. He, “On the uniqueness of solutions for a class of fractional differential equations,” Applied Mathematics Letters, vol. 74, pp. 68–73, 2017. View at Publisher · View at Google Scholar · View at MathSciNet
  13. K. M. Zhang, “On a sign-changing solution for some fractional differential equations,” Boundary Value Problems, vol. 2017, no. 59, 2017. View at Google Scholar · View at MathSciNet
  14. A. Mao and X. Zhu, “Existence and multiplicity results for Kirchhoff problems,” Mediterranean Journal of Mathematics, vol. 14, no. 2, 2017. View at Publisher · View at Google Scholar · View at MathSciNet
  15. X. Du and A. Mao, “Existence and multiplicity of nontrivial solutions for a class of semilinear fractional schrödinger equations,” Journal of Function Spaces, vol. 2017, Article ID 3793872, 7 pages, 2017. View at Publisher · View at Google Scholar · View at MathSciNet
  16. M. Zuo, X. Hao, L. Liu, and Y. Cui, “Existence results for impulsive fractional integro-differential equation of mixed type with constant coefficient and antiperiodic boundary conditions,” Boundary Value Problems, vol. 2017, article 161, 2017. View at Publisher · View at Google Scholar · View at MathSciNet
  17. X. Zhang and Q. Zhong, “Uniqueness of solution for higher-order fractional differential equations with conjugate type integral conditions,” Fractional Calculus and Applied Analysis, vol. 20, no. 6, pp. 1471–1484, 2017. View at Publisher · View at Google Scholar · View at MathSciNet
  18. X. Hao and L. Liu, “Mild solution of semilinear impulsive integro-differential evolution equation in Banach spaces,” Mathematical Methods in the Applied Sciences, vol. 40, no. 13, pp. 4832–4841, 2017. View at Google Scholar · View at MathSciNet · View at Scopus
  19. X. Zhang, Z. Shao, and Q. Zhong, “Positive solutions for semipositone (k, n − k) conjugate boundary value problems with singularities on space variables,” Applied Mathematics Letters, vol. 72, pp. 50–57, 2017. View at Publisher · View at Google Scholar · View at MathSciNet
  20. X. Hao, H. Wang, L. Liu, and Y. Cui, “Positive solutions for a system of nonlinear fractional nonlocal boundary value problems with parameters and p-Laplacian operator,” Boundary Value Problems, vol. 2017, no. 182, 2017. View at Publisher · View at Google Scholar · View at Scopus
  21. X. Zhang, L. Liu, Y. Wu, and Y. Cui, “Entire blow-up solutions for a quasilinear p-Laplacian Schrodingerequation with a non-square diffusion term,” Applied Mathematics Letters, vol. 74, pp. 85–93, 2017. View at Publisher · View at Google Scholar · View at MathSciNet
  22. Y. Cu, W. Ma, Q. Sun, and X. Su, “New uniqueness results for boundary value problem of fractional differential equation,” Nonlinear Analysis: Modelling and Control, vol. 23, pp. 31–39, 2018. View at Publisher · View at Google Scholar
  23. Y. Zou and G. He, “A Fixed Point Theorem for Systems of Nonlinear Operator Equations and Applications to (p1, p2)-Laplacian System,” Mediterranean Journal of Mathematics, vol. 15, no. 74, 2018. View at Publisher · View at Google Scholar · View at MathSciNet
  24. X. Zhang and Q. Zhong, “Triple positive solutions for nonlocal fractional differential equations with singularities both on time and space variables,” Applied Mathematics Letters, vol. 80, pp. 12–19, 2018. View at Publisher · View at Google Scholar · View at MathSciNet
  25. X. Hao, M. Zuo, and L. Liu, “Multiple positive solutions for a system of impulsive integral boundary value problems with sign-changing nonlinearities,” Applied Mathematics Letters, vol. 82, pp. 24–31, 2018. View at Publisher · View at Google Scholar · View at MathSciNet
  26. F. Yan, M. Zuo, and X. Hao, “Positive solution for a fractional singular boundary value problem with p-Laplacian operator,” Boundary Value Problems, vol. 2018, no. 51, 2018. View at Publisher · View at Google Scholar · View at MathSciNet
  27. J. Jiang, W. Liu, and H. Wang, “Positive solutions to singular Dirichlet-type boundary value problems of nonlinear fractional differential equations,” Advances in Difference Equations, vol. 2018, no. 169, 2018. View at Publisher · View at Google Scholar · View at MathSciNet
  28. J. Wang, H. Xiang, and Z. Liu, “Positive solutions for three-point boundary value problems of nonlinear fractional differential equations with p-Laplacian,” Far East Journal of Applied Mathematics, vol. 37, no. 1, pp. 33–47, 2009. View at Google Scholar · View at MathSciNet
  29. H. Lu, Z. Han, S. Sun, and J. Liu, “Existence on positive solution for boundary value problems of nonlinear fractional differential equations with p-Laplacian,” Advances in Difference Equations, vol. 2013, no. 30, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  30. K. S. Miller and B. Ross, An Introduction to the Fractional Calculus and Fractional Differential Equations, A Wiley-Interscience Publication, John Wiley & Sons, New York, NY, USA, 1993. View at MathSciNet
  31. I. Podlubny, Fractional Differential Equations, vol. 198 of Mathematics in Science and Engineering, Academic Press, San Diego, Calif, USA, 1999. View at MathSciNet
  32. J. F. Xu and W. Dong, “Existence and uniqueness of positive solutions for a fractional boundary value problem with p-Laplacian operator,” Acta Mathematica Sinica, vol. 59, no. 3, pp. 385–396, 2016. View at Google Scholar · View at MathSciNet
  33. D. J. Guo and V. Lakshmikantham, Nonlinear Problems in Abstract Cones, vol. 5 of Notes and Reports in Mathematics in Science and Engineering, Academic Press, New York, NY, USA, 1988. View at MathSciNet